Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 81, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 2, 2005, 3:20 PM PDT for San Diego County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 3:20 PM PDT (22:20 UTC)
- Expired
- Aug 2, 2005, 4:15 PM PDT
- In force
- 55 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 61 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 022224 FFWSGX CAC073-022315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 320 PM PDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 415 PM PDT * AT 312 PM PDT...A THUNDERSTORM WHICH IS EXPECTED TO PRODUCE FLASH FLOODING WAS NEAR RANCHITA. THE STORM WAS NEARLY STATIONARY. * THE AREAS MOST LIKELY TO RECEIVE FLASH FLOODING BETWEEN 330 PM AND 400 PM WILL INCLUDE HIGHWAY S2 FROM SAN FELIPE SOUTH THROUGH SCISSORS JUNCTION AND SHELTER VALLEY. CANYONS SOUTHWEST OF BORREGO SPRINGS NEAR HIGHWAY S22 WILL BE VULNERABLE TO FLASH FLOODING FROM THUNDERSTORMS OVER HIGHER TERRAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3341 11654 3313 11675 3291 11648 3336 11623 $$ MAXWELL
2 follow-up statements
000 WGUS76 KSGX 022259 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT TUE AUG 2 2005 CAC073-022315- SAN DIEGO CA- 345 PM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM PDT FOR CENTRAL SAN DIEGO COUNTY... AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING FROM RANCHITA SOUTH TO SCISSORS JUNCTION. LITTLE MOVEMENT...OR JUST A VERY SLIGHT MOVEMENT TO THE SOUTH WAS INDICATED. FLASH FLOODING IS OCCURRING ALONG HIGHWAY S2 BETWEEN SCISSORS JUNCTION AND SAN FELIPE. CALIFORNIA HIGHWAY PATROL REPORTED THAT THE ROAD WAS WASHED OUT AT 343 PM. OTHER FLASH FLOODING IS EXPECTED ALONG PARTS OF HIGHWAY 78 NEAR SCISSORS JUNCTION THROUGH 415 PM. CANYONS SOUTHWEST OF BORREGO SPRINGS NEAR HIGHWAY S22 WILL BE VULNERABLE TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3341 11654 3313 11675 3291 11648 3336 11623 $$ MAXWELL
000 WGUS76 KSGX 022301 CCA FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT TUE AUG 2 2005 CAC073-022315- SAN DIEGO CA- 345 PM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM PDT FOR CENTRAL SAN DIEGO COUNTY... AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING FROM RANCHITA SOUTH TO SCISSORS JUNCTION. LITTLE MOVEMENT...OR JUST A VERY SLIGHT MOVEMENT TO THE SOUTH WAS INDICATED. FLASH FLOODING IS OCCURRING ALONG HIGHWAY S-2 BETWEEN SCISSORS JUNCTION AND SAN FELIPE. CALIFORNIA HIGHWAY PATROL REPORTED THAT THE ROAD WAS WASHED OUT AT 343 PM. OTHER FLASH FLOODING IS EXPECTED ALONG PARTS OF HIGHWAY 78 NEAR SCISSORS JUNCTION THROUGH 415 PM. CANYONS SOUTHWEST OF BORREGO SPRINGS NEAR HIGHWAY S-22 WILL BE VULNERABLE TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3341 11654 3313 11675 3291 11648 3336 11623 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:00 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE AUG 2 2005 .SYNOPSIS...A WEAK TROUGH WILL MOVE TO THE NORTH TONIGHT.WEAKENING HIGH PRESSURE ALOFT. THE HIGH WILL MOVE BACK OVER THE AREA THURSDAY WITH LITTLE CHANGE THEREAFTER. SUBTROPICAL MOISTURE WILL CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS...EXCEPT FOR SLIGHTLY DRIER MAINLY IN THE NORTH PART TODAY AND WEDNESDAY. THE MARINE LAYER WILL REMAIN ABOUT THE SAME WITH SOME MINOR FLUCTUATIONS FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER ABOUT THE SAME WITH NOT MUCH CHANGE EXPECTED FOR THE NEXT FEW DAYS. PRECIPITABLE WATER VALUES DOWN ABOUT TWO TENTHS FROM YESTERDAY MORNING. K INDEX MUCH LOWER TODAY BUT STILL HIGH TO THE EAST OVER THE DESERTS. EXPECT LESS ACTION IN THE NORTH PART WITH NOT SLIGHTLY LESS ACTION IN THE SOUTH PART THROUGH WED. DEFORMATION ZONE OVER THE AREA TILTING MORE NORTHEAST TO SOUTHWEST. COULD BE A BIT DRIER WED AS TROUGH MOVES THROUGH TONIGHT. GFS SHOWS HIGH PRESSURE ALOFT REPOSITIONS BY THU AND MORE SO ON FRI WITH IMPRESSIVE EAST TO SOUTHEAST FLOW INTO SOCAL. ALSO SHOWS SURGE OF MID LEVEL MOISTURE AND COULD BE RATHER ACTIVE FRI AND SAT. HIGH ALOFT DOES SOME MORE READJUSTING EARLY NEXT WEEK. GFS SHOWS A RATHER STRONG EASTERLY WAVE WITH STRONG VORT MAX MOVING JUST SOUTH OF THE MEXICO BORDER NEXT TUE MORNING. CROSS SECTION SHOWS A DEEP MOISTURE FLUX FROM ABOUT 850 MB TO OVER 300 MB BY NEXT MON AND TUE AND COULD BE RATHER ACTIVE OVER THE MOUNTAINS AND DESERTS AND POSSIBLY INLAND VALLEYS AND TO THE COAST. CROSS SECTION OVER KSAN BY TUE AFTERNOON SHOWS SIGNIFICANT MOISTURE FROM THE SURFACE TO OVER 200 MB. AFTERNOON AND SOMETIMES NIGHTTIME THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND DESERTS WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF MORE WIDESPREAD TSTORM ACTIVITY LOOK POSSIBLE BY THE END OF THE WEEK AND MORE PROBABLE EARLY NEXT WEEK. NO SIGNIFICANT WINDS EXCEPT NEAR OR FROM THUNDERSTORMS. && .AVIATION...MARINE LAYER REMAINS AROUND 1800 FEET DEEP THIS AFTERNOON WITH STRATUS HANGING ONTO THE COASTLINE. BASES OF THE STRATUS WAS AROUND 1100 FEET WITH TOPS NEAR 1800 FEET. THE STRATUS SHOULD PUSH BACK INLAND DURING THE EVENING WITH THE COASTAL AIRPORTS GOING TO MVFR OR IFR IN CEILINGS BY SUNSET AND INLAND ORANGE COUNTY AND SAN DIEGO COUNTY BY 06Z. EXPECT THE STRATUS TO REACH THE RNM AREA WITH VLIFR CONDITIONS BY SUNRISE. STRATUS SHOULD PULL BACK TO NEAR THE COASTLINE BY LATE MORNING ON THURSDAY. ABOVE THE MARINE LAYER AND INLAND...AIR MASS REMAINS UNSTABLE AND SOMEWHAT MOIST. SCATTERED THUNDERSTORMS OVER THE MOUNTAINS WILL DISSIPATE BY SUNSET. BASES OF THE THUNDERSTORMS WILL BE AROUND 8000 FEET MSL WITH TOPS ABOVE 40000 FEET AT TIMES. THUNDERSTORMS MAY DRIFT ACROSS THE BARET FOUR ARRIVAL AND BORDER FIVE DEPARTURE FOR SAN FROM TIME TO TIME. EXPECT SCATTERED THUNDERSTORMS...AGAIN... DEVELOPING OVER THE MOUNTAINS AROUND 18Z WEDNESDAY. ELSEWHERE...MOSTLY VFR CONDITIONS WITH CLEAR TO SCATTERED CLOUDS ABOVE 8000 FEET MSL. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM TODAY FOR CAZ055-CAZ056-CAZ058-CAZ060-CAZ061-CAZ062. && PUBLIC...WHITLOW AVIATION...HORTON
Hazardous weather outlook, Aug 2, 4:00 AM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE AUG 2 2005 CAZ055-056-058-022300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH FROM 1000 AM TO 700 PM TODAY...SEE LAXFFASGX. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR THURSDAY THROUGH MONDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-022300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH FROM 1000 AM TO 700 PM TODAY...SEE LAXFFASGX. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR THURSDAY THROUGH MONDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:13 PM PDT | Flash Flood Warning | SGX | San Diego | 92 min |
| Aug 2, 4:15 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
| Aug 2, 4:28 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 54 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.